| Catalog Number |
130764142 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that it is difficult to engage the screws of the two glenospheres with the the metaglene.Surgical delay about ten minutes, no adverse patient consequences.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿intraoperative it was not possible to engage the screws of the two glenospheres with the metaglene.Surgeon made two trials with two glenospheres.A standard glenosphere was used as a third trial with the metaglene.This was possible without issues.Surgical delay about ten minutes, no adverse patient consequences¿.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Additionally, photos of the involved implant were forwarded to the manufacturing site.Further details of the investigation were attached on "(b)(4) suzhou manufacturing complaint investigation summary for d23090460".Visual analysis of the returned sample revealed that the first three (3) leading threads of the xtnd gleno d42mm +4mm (lot number: d23090460) were stripped.Signs of deformation were also observed on some of the distal distal threads and on the hexagonal head of the locking screw.This type of damage would explain why the surgeon could not properly mate the components.It is worth mentioning that the capture plate and the overall surface of the body do not present anything indicative of a device nonconformance.A dimensional inspection for the xtnd gleno d42mm was unable to be performed due to post manufacturing damage.Additionally, the functional test was not performed since the reported mating metaglene was not returned for evaluation.The process review was performed by the manufacturing site and revealed that 100% of the visual inspection has been performed to make sure the cosmetics of the locking screw during the assembly process of the involver glenosphere.In addition, no defects were observed during the inspection of the screw dimensions.With the information provided is not possible to determine a potential cause at this moment.However, it is suspected the glenosphere locking screw was cross threaded with the inner threads of the metaglene resulting in the stripped/deformed condition.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during the surgical process.A manufacturing record evaluation was performed for the finished device [l130764142 / d23090460] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the xtnd gleno d42mm +4mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: quantity manufactured: (b)(4).Date of manufacture: 12-sep-2023.Any anomalies or deviations identified in dhr: no.Expiry date: 31-aug-2028.Ifu reference: ifu-w90930.Device history review: a manufacturing record evaluation was performed for the finished device [l130764142 / d23090460] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.